MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a total knee procedure on an unknown date in 2022 and barbed suture was used.Post-op, the patient had necrotic wound.Current patient status unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Additional information has been requested and the following was received.If further details are received at a later date a supplemental medwatch will be sent.No additional information is available at this time.In what area or tissue was the severe necrotic tissue? patient experienced a mild case of necrosis, no additional information is available at this time.Is photo available of patient's necrosis? no.What was the procedure date? not provided.Were any cultures taken? results? unknown.Patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) unknown name of surgeon? dr.(b)(6) current patient status.Unknown.In the manner the stratafix was used on each patient, is it believed to have contributed to necrosis? our belief is that the way the stratafix was ¿double backed¿ could have caused strangulation of the tissue which resulted in the necrosis.In the manner the stratafix was used on each patient, is it believed to have contributed to some other issue, please specify? (no response).No product is available for return.Note: events reported on: mw# 2210968-2023-00431, mw# 2210968-2023-00432, mw# 2210968-2023-00434.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information; h6.Health effect - impact code.Note: events reported on: mw# 2210968-2023-00431, mw# 2210968-2023-00433, mw# 2210968-2023-00434, mw# 2210968-2023-00453.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 0 S/A V-34
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16216914
Report Number2210968-2023-00432
Device Sequence Number20696770
Product Code NEW
UDI-Device Identifier10705031236073
UDI-Public10705031236073
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1B404
Device Catalogue NumberSXPP1B404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown